Founded in 1993
  Year: 2000 | Volume: 8 | Issue: 4 | Pages: 181-182
  Case Report
  CORTICOSTEROID-INDUCED KAPOSI'S SARCOMA IN A PATIENT WITH SYSTEMIC LUPUS ERYTHOMATOSUS
Konstantinos T. PAPAZISIS, Panajiota BOURA, Periklis FOUKAS, Konstantinos A. DIMITRIADIS
  DOI:
  Abstract:
  We describe a 57-year old patient with SLE who developed Kaposi's sarcoma after the corticosteroid treatment. Discontinuation of corticosteroids was followed by a complete remission of the disease and two attempts to reintroduce corticosteroids resulted in exacerbations of Kaposi's sarcoma, which subsided again when the corticosteroid dosage was significantly reduced. The Kaposi's sarcoma lesions and the patient's peripheral blood were positive for HHV-8. The natural history of the disease indicates a direct relationship between corticosteroid-induced immunosuppression and Kaposi's sarcoma.
  Key words: Kaposi's sarcoma; Corticosteroids; HHV-8
  Read full text in PDF [Full Text]
Next article

Previous article

Table of contents

Browse all Volumes

Search all Volumes
By keywords
By authors

  Search AoO for:
 

  Related articles in AoO:
 
About Journal | Editorial Board | Editorial Policy | Instructions for Authors | Open Access | Advertising | Payed issues | Article Submission Charge | Contact
Founder, owner and publisher: Oncology Institute of Vojvodina, Serbia
Online since 1997 (Abstracts only); 2000 (Abstracts and Full text)
ISSN: 0354-7310 eISSN: 1450-9520